About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (12)

Nov 1, 2016 · Protracted Benzo withdrawal in Depression & Anxiety

Sweet Jesus @aamiek, I am so sorry for what you have experienced. Bloody doctor….this may sound like a stupid question but is there another doctor (of good reputation) that you can see?

Oct 30, 2016 · Protracted Benzo withdrawal in Depression & Anxiety

Hi @aarniek,
I am so sorry to hear of your troubles with Ativan and other benzo’s. I can share my story to provide some hope…please don’t be discouraged by anything I share. I don’t know why my withdrawal was relatively easy but here goes…I was on Ativan (2-3 mg daily)and clonazepam (2 mg daily) for over a decade. It was prescribed mainly to help reduce anxiety, although my primary condition was depression. I mainly took it at night (Ativan and Clonaz together) to put me to sleep and keep me asleep. Over the 10 yrs I was also on SSRIs. In the past 4 yrs, they added Seroquel to my drug mix to stop suicidal ideation.On top of all that, I was on hydromorphone and oxy’s for a chronic pain condition.
In the past 9 months, I decided it was time to try coming off of as many meds as possible-I was just so tired of feeling groggy and fuzzy and having little ability to concentrate and experiencing memory impairment. I met once with an addictions psychiatrist who designed a withdrawal schedule for me. I was too afraid to read anything on sites like benzobuddies because people had told me so many bad stories about how it might be impossible for me to come off the meds without terrible side effects. So, I guess ignorance was bliss for me-I really tried to go into the process without reading anything on it.
I decided to get as physically healthy as I could while starting to taper so I started Weight Watchers which really helped me stop eating junk food and highly processed food-I think this made a huge difference for me as I’d never really cleaned up my diet. I lost 35 lbs in the first 20 weeks and was getting lots of exercise- walking 45 minutes/day and swimming 2-3 times per week. In retrospect I think the change in diet and the exercise really helped with lessening any anxiety symptoms as I weaned off the drugs.
We started with weaning me off Seroquel and then we attacked the opiates. I weaned off the extended release opiates first and used the oxy for any breakthrough pain. Then I tapered off the oxy dosage and do not use it at all now. Amazingly it turns out that my pain is tolerable without drug intervention-I was just too stoned all those years to realize the pain wasn’t so bad anymore.
Then we attacked the benzos…starting with the ativan. I tapered off over a period of approx 6 weeks, and boosted the clonazepam while withdrawing from the ativan. In the past 8 weeks I have been tapering off the Clonaz (which was bumped up to 3 mg nightly) and am now down to .75mg nightly. I just saw my psychiatrist and we’ve decided to stay at the .75 level until I get through our rainy winter season here-SAD is an issue for me.
But there’s so much good news in all this. My energy level is good, I wake up alert most days after 8 hrs sleep, I have not had any suicidal thoughts for 2 months, no panic attacks, not clinically depressed, no longer wear plus-sized clothes :)…I’m still a bit overwhelmed by financial stresses but can at least start to problem-solve with some clarity (which had been impossible for the past decade-I would just cry when any of life’s little bumps in the road occurred).
I don’t know what kind of medical support you have available but I have to say that seeing an addictions psychiatrist to develop my plan was an important first step. I also suspect that changing my diet (for real) and getting more exercise played a huge part in my process.
I am mad at my previous psychiatrist (who is now retired) for never red-flagging the long-term impact of the drugs he was prescribing me, but I am so grateful to be off the Seroquel, Ativan and on the way to being off the clonazepam as well.
I still take SSRI’s for the depression but am so happy to be relatively drug-free. I never would have thought I could have reached this place, so please don’t give up. You will be in my prayers and thoughts.

Oct 17, 2016 · Experience with Abilify in Depression & Anxiety

Even with its negatives, I’m still a big fan of socialized medicine. I can access any treatment I need, at a cost of only $30/mo and our drug costs are so low. The “rule” changes I mentioned are to combat the ever-growing problem of opiate and benzo addictions, and would have happened, I think, even in a private health care setting. But, this isn’t important…what is important is that you are doing okay and it sounds like this has been a very long, hard fought battle for you. I send my best wishes for health and happiness and continued healing.

Oct 16, 2016 · Experience with Abilify in Depression & Anxiety

Hi @nickjr,
I had a weepy moment when I read the opening line to this post. Guess I haven’t been fully conscious of how much I worry about her, even though I think I’m setting healthy boundaries.
Hope I didn’t come across as bragging about coming off meds; Lord knows that I have had to take various drug cocktails over the past twenty years to keep me alive and kicking. I understand the fear that comes with even thinking about changing meds that seem to be working. In BC Canada, where we live, the BC Medical Association introduced new rules regarding the prescribing of opiates and benzo’s. A doctor can actually lose his or her licence to practice if the guidelines aren’t followed. I know my doctor has many patients who are struggling with the new guidelines and feel forced to wean off meds that they just don’t feel psychologically prepared for.
I appreciate all the comments from everyone and send love from the Wet Coast 🙂

Oct 16, 2016 · Experience with Abilify in Depression & Anxiety

Amen to everything you just wrote. And thanks so much for your thoughts and good wishes. I am happy for you that eventually you solved the riddle yourself- which is incredibly tough to do if you’re depressed and are taking meds that fog your brain. Good for you!!

Oct 14, 2016 · Experience with Abilify in Depression & Anxiety

Thanks again @nickjr for sharing your wisdom. My sister is so darn stubborn…when I suggest these things to her, she just brushes me off. I think I’ll send our posts to her daughter- she seems to be the only one that can get through to her mom.
You are absolutely right…no one should take anti-psychotics unless it’s absolutely necessary. I just spent the past year coming off Seroquel, opiates and ativan. I feel so much clearer and much more energy. It all happened at the suggestion of my lawyer after an MVA…not from my GP or psychiatrist. Isn’t life strange? And yet, my sis (who has witnessed my relatively easy withdrawal from all) doesn’t heed my warnings. Guess I’m a prophet in my own town…families (sheesh:)
Oh, and last thought, my sister doesn’t drink at all, so I’m thankful for that blessing.

Oct 13, 2016 · Experience with Abilify in Depression & Anxiety

Hi @nickjr,
Glad to hear the major symptoms are at bay. Congrats on your perseverance to find things that helped. Thanks for sharing your wisdom, especially 3 months after my post…you guys are all very generous and thoughtful.

Oct 13, 2016 · Experience with Abilify in Depression & Anxiety

HI @berit,
Thanks for your post. My sister has been experiencing a lot of hand tremors since starting Abilify. She is reluctant to chalk it up to the Abilify (I just mentioned your post to her). She’s more prone to blame it on stress and smoking, but she had stress and was smoking pre-Abilify. Any comments? Thanks so much.